Continuing Medical Education Questions: September 2022 : Official journal of the American College of Gastroenterology | ACG

Secondary Logo

Journal Logo

CME QUESTIONS

Continuing Medical Education Questions: September 2022

Dulaney, David T. MD

Author Information
The American Journal of Gastroenterology: September 2022 - Volume 117 - Issue 9 - p 1407
doi: 10.14309/ajg.0000000000001918
  • Free

Abstract

LEARNING OBJECTIVE

After this activity, the participant will be able to describe the factors associated with response to retreatment with Infliximab in Crohn’s disease after previous discontinuation.

QUESTION 1

A 35-year-old woman with a 5-year history of inflammatory, non-stricturing ileocolonic (B1L3) Crohn’s disease, and no history of perianal involvement presents to your clinic. She notes significant abdominal pain and an increase from her baseline stool frequency. Active Crohn’s disease is confirmed by an elevated fecal calprotectin level (648 microg/g; normal: <50 microg/g) and colonoscopy demonstrating mucosal erythema and multiple small (<5 mm) aphthous ulcerations in the terminal ileum, cecum, and ascending colon. She had previously been treated with infliximab until 24 months ago. This had been discontinued due to patient intolerance with severe headache during infusions. She was then unsuccessfully treated with ustekinumab and then vedolizumab. You discuss restarting infliximab with the patient. Understandably, she has concerns about infusion reactions and if they can be predicted or prevented.

Based on the article, which of the following is correct regarding infusion reactions when re-introducing infliximab?

  • A. The presence of antibodies to infliximab (ATI) prior to starting treatment predicts infusion reactions
  • B. Infusion reactions can be prevented by using immunomodulators
  • C. Serious infusion reactions occurred in <1% of patients
  • D. Presence of ATI at week 4 increases the risk of infusion reactions

QUESTION 2

Based on the analysis presented in the article, which of the following tests demonstrated a significant association with treatment failure at week 26?

  • A. Trough levels of infliximab (TLI) at week 4
  • B. Presence of antibodies to infliximab (ATI) at baseline
  • C. Detectable ATI at week 4 of therapy
  • D. Combination induction therapy with immunosuppressants

QUESTION 3

Which of the following patient characteristics was significantly associated with treatment success as based on the primary endpoint Crohn’s disease Activity (CDAI < 150) at week 26?

  • A. Location of Crohn’s disease
  • B. Duration between previous discontinuation and restarting of infliximab
  • C. Fecal calprotectin at inclusion
  • D. Crohn’s disease Activity Index (CDAI) at inclusion

© 2022 by The American College of Gastroenterology